Wednesday, March 20, 2013

I Can't Feel My Feet...

What week of chemo did I just finish? 14? Yeah, that sounds right. As I head into the last six weeks of chemo, I wish I could say that the process has gotten easier...or more fun...or become a smoother/faster process. Nope, nothing new on any of those fronts.

A couple of fun side effect "updates" though:

(1) Tastebuds: I have slllooooowwwwllly started to get some of my tastebuds back. Very few. I still can't eat anything that doesn't crunch, and most flavors are gone, but there are some that work so I don't feel like I want to kill people on a day to day basis anymore. I'm not kidding, having no tastebuds was the WORST side effect. You cannot imagine how much you stop caring about everything if you can't enjoy the food you are eating.

(2) Blood counts: White cell counts keep dropping. Now I am back to getting shots each week after chemo. At least they are a smaller dose than the original neulasta shots, so they don't have too many side effects. Just a general achy-ness for a day or so.

(3) Neuropathy: Yep, the slight tingling in my fingers and toes has gotten worse. I currently can't feel my hands, or feet, or lips, or face. Awesome. And my fingers can no longer tell the difference between textures. As in fuzzy wool sweater, jeans, skin, soft fleece blanket, computer all feels the same. Really fun trying to type this, by the way, when you can't really feel the amount of pressure you are putting on the keys. As far as the doc is concerned, this super cool side effect does not warrant much discussion as long as I can still tell the difference between hot and cold. I am trying to hold the numbness at bay now by downing large quantities of glutamine powder (recommended by chemo doc) mixed in my drinks twice/day. Yippee, one more vial/jar/bottle to add to the nightstand. 

No comments:

Post a Comment